Indiana News

Synthetic cannabinoids lead to cases of severe bleeding in Indiana, Illinois

People in Indiana and Illinois this month have reporting severe bleeding after using synthetic cannabinoids, the Indiana Department of Health said Wednesday.

Synthetic cannabinoids are often called fake weed, K2, spice, OMG, Scooby Snacks, AK-47 or other names, said a news release from the state. The release said one person in Indiana had experienced the bleeding.

“Synthetic cannabinoids contain hundreds of chemicals, and it is difficult to know what’s in them or how people will react to the ingredients,” said Dr. Kris Box, the state health commissioner, in the release. “These substances can cause severe, even life-threatening, bleeding. We have seen cases increase dramatically overnight in Illinois and know at least one person in Indiana has reported severe bleeding after using synthetic cannabinoids.”

Synthetic cannabinoids act on the same brain cell receptors as the main active ingredient in marijuana, the state’s release said, but can be unpredictable and harmful.

LIKE US ON FACEBOOK

MORE STORIES